First European case of convulsions related to analytically confirmed use of the synthetic cannabinoid receptor agonist AM-2201

@article{McQuade2012FirstEC,
  title={First European case of convulsions related to analytically confirmed use of the synthetic cannabinoid receptor agonist AM-2201},
  author={David J McQuade and Simon Hudson and Paul I Dargan and David M. Wood},
  journal={European Journal of Clinical Pharmacology},
  year={2012},
  volume={69},
  pages={373-376}
}
PurposeThere is increasing reported use of synthetic cannabinoid receptor agonists (SCRA) across Europe. To date, there is limited information on the acute toxicity (harm) related to the use of these products. We describe here a case in which an individual developed convulsions related to the use of the SCRA AM-2201.Case reportA 20 year old male smoked a "Spice" (SCRA-containing) product called “Black Mamba,” and rapidly after smoking, he had a generalised self-terminating tonic-clonic… 
Driving under the influence of synthetic cannabinoids (“Spice”): a case series
TLDR
Police as well as forensic toxicologists and other groups should become familiar with the effects of synthetic cannabinoid use, and be aware of the fact that drug users may shift to these “legal” alternatives due to their nondetectability by commonly used drug screening tests based on antibodies.
Acute effects of synthetic cannabinoids: Update 2015
TLDR
It was showed that the use of these substances may cause minor and moderate side effects similar to those of cannabis intoxication, including tachycardia, nausea, somnolence, hallucinations, paranoia, xerostomia, and injected conjunctivae among others.
A spicy status: Synthetic cannabinoid (spice) use and new-onset refractory status epilepticus—A case report and review of the literature
TLDR
A patient is described who developed acute psychosis and new-onset refractory status epilepticus necessitating emergent neurological life-support and prolonged admission to an intensive care unit following abuse of synthetic cannabinoids.
Cluster of Acute Toxicity from Ingestion of Synthetic Cannabinoid-Laced Brownies
TLDR
Oral exposure of 11 patients to brownies laced with analytically confirmed SCRA resulted in neuropsychiatric and cardiovascular symptoms, reflecting that like marijuana, oral exposures to SCRAs can lead to symptoms.
Pharmacology and toxicology of the synthetic cannabinoid receptor agonists
TLDR
These reports suggest that in addition to cannabis like neuropsychiatric effects the SCRAs are also associated with stimulant features (e.g., agitation, tachycardia, hypertension, seizures) and there are reports of SCRA-related ischaemic stroke, acute coronary syndrome, and acute kidney injury.
A systematic review of adverse events arising from the use of synthetic cannabinoids and their associated treatment
TLDR
To identify systematically the scientific reports of adverse events associated with the consumption of SCs in the medical literature and poison centre data, this work searched online databases and manually searched reference lists up to December 2014 to identify eligible studies.
Use of Synthetic Cannabinoids in Patients With Psychotic Disorders: Case Series
TLDR
This manuscript provides an overview and discussion of synthetic cannabinoids and presents four cases of patients with synthetic cannabinoid intoxication who were hospitalized in the authors' intensive psychiatric unit at the time of intoxication, with predominantly psychiatric adverse clinical effects.
Pharmacology and Toxicology of the Synthetic Cannabinoid Receptor Agonists Pharmacologie et toxicologie des agonistes synthétiques des récepteurs cannabinoïdes
TLDR
Reports suggest that in addition to cannabis like neuropsychiatric effects the SCRAs are also associated with stimulant features and there are reports of SCRA-related ischaemic stroke, acute coronary syndrome, and acute kidney injury.
Relation Between Acute Administration of Synthetic Cannabinoids and Induction of Epileptic Seizures
TLDR
Synthetic cannabinoid usage has been linked to seizure induction and has been shown to alter electroencephalographic activity.
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 33 REFERENCES
Convulsions Associated with the Use of a Synthetic Cannabinoid Product
TLDR
The absence of anticonvulsant phytocannabinoids in spice products could potentially be one of multiple unknown mechanisms contributing to convulsions.
Severe Toxicity Following Synthetic Cannabinoid Ingestion
TLDR
Ingestion of JWH-018 can produce seizures and tachyarrhythmias, and Clinicians, lawmakers, and the general public need to be aware of the potential for toxicity associated with synthetic cannabinoid use.
The “New” Marijuana
TLDR
It is important for health-care professionals to recognize and appropriately treat synthetic cannabinoid-induced toxicity and to concern about serious acute and long-term toxicities.
Novel Psychoactive Substances: How to Understand the Acute Toxicity Associated With the Use of These Substances
TLDR
This review article will combine information from different data sources to describe the pattern of acute toxicity associated with 4 novel psychoactive substances: 1-benzylpiperazine, mephedrone (4-methylmethcathinone), synthetic cannabinoid receptor agonists, and methoxetamine.
Screening for the synthetic cannabinoid JWH-018 and its major metabolites in human doping controls.
TLDR
A urine sample of a healthy man declaring to have smoked a 'spice' product was screened for potential phase-I and -II metabolites by high-resolution/high-accuracy mass spectrometry and demonstrated its capability for a sensitive and selective identification of JWH-018 and its metabolites in human urine.
"Spice" girls: synthetic cannabinoid intoxication.
Spice: a new "legal" herbal mixture abused by young active duty military personnel.
Spice is an herbal mixture smoked for euphoria and mixed with synthetic cannabinoids that are undetected on urine drug screens. Spice use has increased in the military because it is considered legal
...
1
2
3
4
...